Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Pain in joints post dengue fever, unable to walk. On painkillers, no relief. Medication for joint pain?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My dad aged above 55 yrs. He got dengue fever in XXXXXXX 2011 after the fever he is still feeling the pains at his joints. taking pain killers but there is nouse. can't able to walk now. cn you pleasse dvise a medicine?
Posted Sun, 15 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

Arthralgias or joint pains are known to occur in dengue as well as in chickenguniya. Normally the joint pains don’t last that long in dengue. There is a possibility that he may be suffering from chickenguniya. Chickenguniya IgM and IgG helps in confirming the diagnosis.

However other causes of joint pains like Rheumatoid arthritis or osteoarthritis should also be ruled out. These possibilities can be ruled out by investigations like ESR (Erythrocyte sedimentation rate), CRP (C-Reactive protein), RA (Rheumatoid arthritis) factor, anti CCP (anti-cyclic citrullinated protein) antibodies and x-rays of the joint. Your father should consult a Rheumatologist for the same.

The treatment of chickenguniya comprises of NSAID’s (Non-steroidal anti-inflammatory drugs) and application of local analgesic gels. In some cases, where the pain is severe, steroids may be required.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor